5 doctors weighed in:

Why is my potassium high?

5 doctors weighed in
Dr. John Weeks
Family Medicine
3 doctors agree

In brief: Drugs, diet, kidneys

Some blood pressure medications can cause elevation of the potassium level (ace inhibitors), problems with kidney function, certain hormonal problems, or if the blood cells rupture in the tube after the blood is drawn.
When potassium is too high it can cause problems with heart rhythm and other complications. Ask your doctor.

In brief: Drugs, diet, kidneys

Some blood pressure medications can cause elevation of the potassium level (ace inhibitors), problems with kidney function, certain hormonal problems, or if the blood cells rupture in the tube after the blood is drawn.
When potassium is too high it can cause problems with heart rhythm and other complications. Ask your doctor.
Dr. John Weeks
Dr. John Weeks
Thank
Dr. Lonna Larsh
Family Medicine
1 doctor agrees

In brief: Not enough info here

Your potassium could be high because of a problem taking your blood.
If there was difficulty taking your blood, the red blood cells can "lyse" or open up, leaking out potassium. The result will show a high potassium level, even when it is really normal. Other causes of high potassium are kidney problems or from certain medications.

In brief: Not enough info here

Your potassium could be high because of a problem taking your blood.
If there was difficulty taking your blood, the red blood cells can "lyse" or open up, leaking out potassium. The result will show a high potassium level, even when it is really normal. Other causes of high potassium are kidney problems or from certain medications.
Dr. Lonna Larsh
Dr. Lonna Larsh
Thank
Read more answers from doctors